Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Minimal sets: An introduction to topological dynamics


Author: W. H. Gottschalk
Journal: Bull. Amer. Math. Soc. 64 (1958), 336-351
DOI: https://doi.org/10.1090/S0002-9904-1958-10223-2
MathSciNet review: 0100048
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Paul Alexandroff and Heinz Hopf, Topologie I, Die Grundlehren der mathematischen Wissenschaften, vol. 45, Berlin, 1935; Ann Arbor, 1945.
  • 2. Hirotada Anzai and S. Kakutani, Bohr compactifications of a locally compact abelian group II, Proceedings of the Imperial Academy, Tokyo, vol. 19 (1943) pp. 533-539. MR 15123
  • 3. Joseph Auslander, Mean-L-stable systems, Dissertation, University of Pennsylvania, 1957. MR 149462
  • 4. M. Bebutov, Sur les systèmes dynamiques dans l'espace des fonctions continues, Comptes Rendus, Doklady Akad. Nauk SSSR, vol. 27 (1940) pp. 904-906. MR 3473
  • 5. G. D. Birkhoff, Dynamical systems, Amer. Math. Soc. Colloquium Publications, vol. 9, New York, 1927. MR 209095
  • 6. G. D. Birkhoff, Collected mathematical papers, 3 vols., American Mathematical Society, New York, 1950.
  • 7. B. F. Bryant, Unstable self-homeomorphisms of a compact space, Dissertation, Vanderbilt University, 1954.
  • 8. B. F. Bryant, A note on unstable homeomorphisms, Amer. Math. Monthly vol. 61 (1954) p. 509 (abstract).
  • 9. B. F. Bryant, A note on uniform spaces, Amer. Math. Monthly, vol. 62 (1955) p. 529 (abstract).
  • 10. Robert Ellis, Locally compact transformation groups, Duke Math. J. vol. 24 (1957) pp. 119-126. MR 88674
  • 11. E. E. Floyd, A nonhomogeneous minimal set, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 957-960. MR 33535
  • 12. W. H. Gottschalk, Almost periodic points with respect to transformation semigroups, Ann. of Math. vol. 47 (1946) pp. 762-766. MR 17475
  • 13. W. H. Gottschalk, Characterizations of almost periodic transformation groups, Proc. Amer. Math. Soc. vol. 7 (1956) pp. 709-712. MR 79754
  • 14. W. H. Gottschalk and G. A. Hedlund, Topological dynamics, Amer. Math. Soc. Colloquium Publications, vol. 36, Providence, 1955. MR 74810
  • 15. P. R. Halmos and H. Samelson, On monothetic groups, Proc. Nat. Acad. Sci. U.S.A., vol. 28 (1942) pp. 254-258. MR 6543
  • 16. Gustav A. Hedlund, Fuchsian groups and transitive horocycles, Duke Math. J. 2 (1936), no. 3, 530–542. MR 1545946, https://doi.org/10.1215/S0012-7094-36-00246-6
  • 17. E. R. Van Kampen, The Topological Transformations of a Simple Closed Curve Into Itself, Amer. J. Math. 57 (1935), no. 1, 142–152. MR 1507062, https://doi.org/10.2307/2372026
  • 18. Kunihiko Kodaira and Makoto Abe, Uber zusammenhängende kompakte abelsche Gruppen, Proceedings of the Imperial Academy, Tokyo, vol. 16 (1940) pp. 167-172. MR 2138
  • 19. A. A. Markoff, Sur une propriété générale des ensembles minimaux de M. Birkhoff, C. R. Acad. Sci. Paris vol. 193 (1931) pp. 823-825.
  • 20. Harold Marston Morse, Recurrent geodesics on a surface of negative curvature, Trans. Amer. Math. Soc. 22 (1921), no. 1, 84–100. MR 1501161, https://doi.org/10.1090/S0002-9947-1921-1501161-8
  • 21. V. V. Nemyckiǐ, Topological problems of the theory of dynamical systems, Uspehi Mat. Nauk (N.S.) vol. 4 (1949) pp. 91-152 (Russian); Amer. Math. Soc. Translation, number 103. MR 33983
  • 22. V. V. Nemyckiǐ and V. V. Stepanov, Qualitative theory of differential equations, Moscow-Leningrad, 1947; 2d ed., 1949, Russian; English translation of 2d ed., Princeton University Press, to appear in 1959. MR 29483
  • 23. Sol Schwartzman, On transformation groups, Dissertation, Yale University, 1952.
  • 24. P. A. Smith, Periodic and nearly periodic transformations, Lectures in Topology, Ann Arbor, 1941, pp. 159-190. MR 5302
  • 25. Hans Tornehave, On almost periodic movements, Det Kongelige Danske Videnskabernes Selskab, Matematisk-fysiske Meddelelser, vol. 28, no. 13, 1954. MR 67481
  • 26. W. R. Utz, Unstable homeomorphisms, Proc. Amer. Math. Soc. vol. 1 (1950) pp. 769-774. MR 38022
  • 27. G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloquium Publications, vol. 28, New York, 1942. MR 7095
  • 28. R. F. Williams, A note on unstable homeomorphisms, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 308-309. MR 68211


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1958-10223-2

American Mathematical Society